Ohio, 2013Damaging Winds in Ohio, June 13, 2013
June 13, 2013 · NWS ILN · 9 events in 3 counties and zones
A complex of thunderstorms developed in the morning ahead of an approaching cold front. The main threat from these storms was damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $271,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms developed in the morning ahead of an approaching cold front. The main threat from these storms was damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 13, 5:44 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 13, 5:44 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
644 AM EDT THU JUN 13 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. HIGH
PRESSURE WILL WORK INTO THE REGION TONIGHT AND REMAIN NEAR THE
AREA THROUGH SATURDAY MORNING. PRECIPITATION WILL RETURN TO THE
REGION SATURDAY AFTERNOON INTO SUNDAY AS MULTIPLE DISTURBANCES
WORK THROUGH THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ALTHOUGH THE SEVERE THREAT HAS DISSIPATED ACROSS THE AREA HEAVY
RAIN WILL STILL OCCUR ACROSS PORTIONS OF THE AREA THIS MORNING. A
COLD FRONT WILL WORK THROUGH THE FA THIS MORNING AND PRECIPITATION
WILL TAPER OFF BY THE EARLY AFTERNOON HOURS. WIND GUSTS UPWARDS OF
25 TO 30 MILES PER HOUR WILL BE POSSIBLE ACROSS THE FA TODAY. WITH
THE COLD FRONT MOVING THROUGH THE AREA TODAY NOT EXPECTING
TEMPERATURES TO RISE MUCH WITH HIGH TEMPERATURES ONLY IN THE
MIDDLE 70S TO AROUND 80.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL WORK INTO THE AREA TONIGHT AND REMAIN ACROSS
THE REGION THROUGH SATURDAY MORNING. THIS WILL ALLOW FOR DRY
CONDITIONS ACROSS THE FA THROUGH THIS TIME. A WEAK DISTURBANCE
WILL WORK THROUGH THE AREA SATURDAY AFTERNOON INTO SATURDAY NIGHT.
WITH COOL NORTHERLY FLOW TEMPERATURES ON FRIDAY WILL BE BELOW
NORMAL WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 70S.
TEMPERATURES WILL BE CLOSER TO NORMAL ON SATURDAY WITH SOUTHERLY
FLOW DEVELOPING ACROSS THE REGION.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MID AND UPPER LEVEL FLOW WILL FLATTEN TO A ZONAL PATTERN SUNDAY THROUGH
SUNDAY NIGHT AS AN UPPER TROUGH AND WEAK SURFACE LOW OVER SOUTH
CENTRAL CANADA DIGS SOUTHEAST TOWARD THE GREAT LAKES. DISTURBANCES
EMBEDDED IN THIS ZONAL FLOW WILL BRING PERIODIC CHANCES FOR
SHOWERS AND THUNDERSTORMS TO OUR REGION SUNDAY THROUGH SUNDAY
NIGHT. NIGHTTIME TEMPERATURES DURING THIS TIME PERIOD WILL BE
MILD...WITH CLOUD COVER AND DEWPOINTS IN THE 60S EXPECTED TO BE
PRESENT.
BY MONDAY MODELS ARE INDICATING THE TROUGH AND SURFACE LOW OVER THE
GREAT LAKES WILL LIFT NORTHEASTWARD...WHICH WILL HELP TO DRAG A COLD
FRONT ACROSS OUR AREA. THIS WOULD RESULT IN UNSETTLED WEATHER ON
MONDAY INTO MONDAY EVENING...FOLLOWED BY A DRYING TREND MONDAY NIGHT
AND TUESDAY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
ADDITIONAL STORMS WILL AFFECT THE TERMINALS UNTIL AROUND 14Z.
EXCEPTION IS IN CENTRAL OHIO WHICH WILL LIKELY REMAIN NORTH OF
THIS ACTIVITY. COLD FRONT WILL PUSH STORMS OFF TO THE EAST. THIS
WILL ALSO CAUSE WINDS TO VEER AND CEILINGS TO LOWER TO MVFR. WINDS
WILL BECOME GUSTY AND VEER MORE TO THE NORTHWEST WITH TIME.
CEILINGS WILL GRADUALLY LIFT LATE IN THE MORNING AND THROUGH THE
AFTERNOON. CLOUDS ARE FORECAST TO SCATTER OUT TOWARDS 00Z AND
WINDS WIL DIMINISH AS WELL. COULD SEE SOME VISIBILITY RESTRICTIONS
DEVELOP AT THE MORE FOG PRONE TAF SITES LATE IN THE PERIOD.
OUTLOOK...ADDITIONAL THUNDERSTORMS POSSIBLE SUNDAY THROUGH MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...LATTO
AVIATION...
Hazardous weather outlook, Jun 13, 4:29 AM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
529 AM EDT THU JUN 13 2013
INZ073>075-080-KYZ089>100-OHZ026-034-035-042>045-051>053-140930-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-
529 AM EDT THU JUN 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO
AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-058-059-066-OHZ046-054>056-060>065-070>074-077>082-088-140930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DELAWARE-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
529 AM EDT THU JUN 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
THIS MORNING. SOME OF THESE THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AND MAY CAUSE LOCALIZED FLOODING ISSUES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 13, 2:37 AM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
337 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 4 NNW RICHWOOD 40.48N 83.33W
06/13/2013 UNION OH LAW ENFORCEMENT
ROOF BLOWN OFF HOME
0103 AM TSTM WND DMG 4 SSW RICHWOOD 40.36N 83.31W
06/13/2013 UNION OH LAW ENFORCEMENT
STRUCTURAL DAMAGE TO A BARN
1255 AM TSTM WND DMG 5 ESE WEST MANSFIELD 40.37N 83.45W
06/13/2013 UNION OH LAW ENFORCEMENT
STRUCTURAL DAMAGE TO INDUSTRIAL BUILDING
1225 AM TSTM WND DMG ALGER 40.71N 83.84W
06/13/2013 HARDIN OH LAW ENFORCEMENT
TREES DOWN
1228 AM TSTM WND DMG ROUNDHEAD 40.56N 83.84W
06/13/2013 HARDIN OH LAW ENFORCEMENT
TREES DOWN
1237 AM TSTM WND DMG KENTON 40.64N 83.61W
06/13/2013 HARDIN OH LAW ENFORCEMENT
TREES AND POWER POLES DOWN
0137 AM TSTM WND DMG 1 ESE HILLIARD 40.03N 83.12W
06/13/2013 FRANKLIN OH EMERGENCY MNGR
ROOF DECKING REMOVED FROM A LOWES BUILDING
&&
SNYDERLocal storm report, Jun 13, 2:38 AM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
338 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 2 ESE HILLIARD 40.02N 83.10W
06/13/2013 FRANKLIN OH NEWSPAPER
LARGE TREE LIMB DOWN
0207 AM TSTM WND DMG 5 SSE DOWNTOWN COLUMBUS 39.89N 82.96W
06/13/2013 FRANKLIN OH NEWSPAPER
LARGE TREE DOWN
&&Local storm report, Jun 13, 2:46 AM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
346 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 5 SE RICHWOOD 40.39N 83.22W
06/13/2013 DELAWARE OH LAW ENFORCEMENT
BARN BLOWN OFF FOUNDATION IN THOMPSON TWP
0120 AM TSTM WND DMG DELAWARE 40.30N 83.08W
06/13/2013 DELAWARE OH LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN AROUND DELAWARE COUNTY
&&
SNYDERSpecial weather statement, Jun 13, 6:49 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
749 AM EDT THU JUN 13 2013
INZ050-058-059-066-OHZ060-070-131230-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-BUTLER OH-PREBLE OH-
749 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PREBLE...WESTERN
BUTLER...SOUTHERN WAYNE...FAYETTE...NORTHERN FRANKLIN AND UNION
COUNTIES THROUGH 830 AM EDT...
AT 744 AM EDT...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS 5
MILES SOUTHWEST OF GLENWOOD...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
BROOKVILLE...LIBERTY...WEST COLLEGE CORNER...OXFORD...EATON AND
CAMDEN.
ALSO...BUENA VISTA...BENTONVILLE...COLUMBIA...BUNKER HILL...LAUREL...
PEPPERTOWN...ALPINE...NULLTOWN...METAMORA AND METTEL FIELD ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3977 8531 3978 8456 3935 8457 3940 8530
Special weather statement, Jun 13, 7:42 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
842 AM EDT THU JUN 13 2013
OHZ071-072-078>080-131315-
BROWN OH-CLINTON OH-WARREN OH-CLERMONT OH-HIGHLAND OH-
842 AM EDT THU JUN 13 2013
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HIGHLAND...NORTHEASTERN
CLERMONT...SOUTHEASTERN WARREN...SOUTHERN CLINTON AND NORTHERN BROWN
COUNTIES THROUGH 915 AM EDT...
AT 836 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GOSHEN...
MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLANCHESTER...
FAYETTEVILLE...ST. MARTIN...LYNCHBURG AND NEW VIENNA.
ALSO...WOODVILLE...LAKE LORELEI...CHASETOWN...WESTBORO...MIDLAND...
MARTINSVILLE...DANVILLE...RUSSELL AND NEW MARKET ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
LAT...LON 3933 8365 3912 8366 3917 8422 3931 8421
ASL
Special weather statement, Jun 13, 7:57 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
857 AM EDT THU JUN 13 2013
OHZ062>064-072-073-080-131330-
CLINTON OH-FAYETTE OH-GREENE OH-PICKAWAY OH-ROSS OH-HIGHLAND OH-
857 AM EDT THU JUN 13 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HIGHLAND...
NORTHWESTERN ROSS...CENTRAL PICKAWAY...SOUTHEASTERN GREENE...FAYETTE
AND NORTHEASTERN CLINTON COUNTIES THROUGH 930 AM EDT...
AT 855 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLOOMINGTON...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SABINA...
JEFFERSONVILLE...LEESBURG...WASHINGTON COURT HOUSE...BLOOMINGBURG...
GREENFIELD...NEW HOLLAND...WILLIAMSPORT AND NORTH FORK VILLAGE.
ALSO...LEES CREEK...OCTA...MILLEDGEVILLE...JASPER MILLS...EAST
MONROE...STAUNTON...NEW MARTINSBURG...ROCK MILLS...GOOD HOPE AND
MADISON MILLS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3964 8299 3928 8302 3937 8383 3968 8370
ASL
Thunderstorm Wind, Hamilton
- When
- June 13, 7:57 AM EST to 8:00 AM EST
- Where
- Hamilton County, 1.27 mi ESE of Carthage
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Broadcast Media
- Coordinates
- 39.190, -84.460
A tractor trailer was blown over in Roselawn near the intersection of Reading Road and Losantiville Avenue due to thunderstorm winds. Sections of roofing were blown off an apartment building across the street from the tractor trailer. Half of a roof was blown off the old social security building.
Thunderstorm Wind, Hamilton
- When
- June 13, 7:57 AM EST to 8:00 AM EST
- Where
- Hamilton County, 1.05 mi WNW of Golf Manor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 39.184, -84.439
One tree was downed and numerous other trees were damaged at Losantiville Country Club due to thunderstorm winds.
Thunderstorm Wind, Hamilton
- When
- June 13, 8:00 AM EST to 8:04 AM EST
- Where
- Hamilton County, 0.87 mi NE of Sixteen Mile Stand
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.280, -84.310
Branches were downed due to thunderstorm winds.
Thunderstorm Wind, Hamilton
- When
- June 13, 8:00 AM EST to 8:04 AM EST
- Where
- Hamilton County, 2 mi E of Golf Manor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.180, -84.383
A large limb was downed due to thunderstorm winds.
Thunderstorm Wind, Clermont
- When
- June 13, 8:10 AM EST to 8:14 AM EST
- Where
- Clermont County, Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 39.170, -84.280
A large tree fell and destroyed a wooden deck due to thunderstorm winds.
Thunderstorm Wind, Hamilton
- When
- June 13, 8:10 AM EST to 8:14 AM EST
- Where
- Hamilton County, 1 mi E of Mariemont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 39.150, -84.351
Large limbs fell on a car in the Mariemont area due to thunderstorm winds.
Thunderstorm Wind, Hamilton
- When
- June 13, 8:10 AM EST to 8:14 AM EST
- Where
- Hamilton County, Mariemont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 39.150, -84.370
A large limb fell on a house due to thunderstorm winds.
Thunderstorm Wind, Clermont
- When
- June 13, 8:30 AM EST to 8:34 AM EST
- Where
- Clermont County, 1.28 mi ESE of Monterey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.120, -84.060
Trees were downed east of Owensville due to thunderstorm winds.
Thunderstorm Wind, Scioto
- When
- June 13, 9:40 AM EST to 9:44 AM EST
- Where
- Scioto County, 0.54 mi W of South Webster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.820, -82.730
Several trees were downed in the area due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 13, 20132 deaths · $1.7 million · 1.5 in hail · 11 events
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flooding in Tennessee, June 13, 2013$296,000 · EF1 · 31 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Tornadoes and Hail in Maryland, June 13, 2013$57,000 · EF0 · 42 events
- Flooding and Damaging Winds in Pennsylvania, June 13, 2013$78,000 · 50 kt wind · 32 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
- Hail and Damaging Winds in Mississippi, June 13 to 17, 2013$130,000 · 53 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459076, 459445, 459077, 461277, 459080, 459081, 459082, 459078, 459079.